This community is for discussions relating to Post Traumatic Stress Disorder (PTSD). Please note, this community is not monitored by professionals, rather questions will be answered by other members of the community.
I am tapering off of 80 mgs of Prozac. I have been on iProzac for 3 months. While taking it I had diarreha but thought it would,eventually go,away.,well, it didn't,so,I am,getting off of it.
My question is, now I am down to 20 mgs. And according to my doctor, I will go down to 10 mgs in two days. And stay on 10"for a week and then stop completely.
How long should,I expect this terrible diarreha,to last? I mean it is bad!
It is sad to meet you under these circumstances, however, the idea
of offering you some useful information and perhaps some support,
makes it worthwhile.
Unfortunately, it will take over 7 weeks after completely discontinuing
Prozac, for it to be excreted from the blood, however, the diarrhea as a side-effect is to be expected to continue for some time, while Prozac is still in your system.
It is not as bad in regards to withdrawal symptoms compared to other anti-depressants because of its long pharmacological half-life, when tapering off and gradually discontinuing it.
Do you have any alternative options after Prozac?
Have you gone for therapy or counselling perhaps? This might be something to consider, if you haven't or if you stopped going, you should consider returning.
I cannot imagine what the pain you're going through, feels like.
When I was a young , both sets of my grandparents died within weeks apart, preceded by the death of one of my aunts (my mom's younger sister,who was murdered by her husband) and my mom was in chronic grief and mourning, to the point of becoming severely ill , while my dad was being court martial-ed due to a clerical error in the military and given a sentence of 4 years!
The doctor prescribed valium and she eventually got addicted to it and this also affected greatly the health of my 2 younger brothers later.
As far as my own health was concerned, I managed to endure somehow,
and overcame the PTSD-like "psychosomatic" condition I had developed,
mainly due to these tragic circumstances at home and a near fatal horrific
motorcycle accident later on (which acted as trigger to the original traumatic events)
Honestly I don't know how I did it, but God blessed me with the strength
to carry on and do what I could to keep my family going (I was just a kid!)
and cope with my own issues-which had to take secondary importance.
Sorry to carry on with my story, but after all, maybe I can relate just a little
to what you went through. The shock, the grief, the big void inside- the anxiety, restlessness, nightmares, hopelessness, insecurity, the inner pain
that nothing seems to tame it....
You know, it does change and while life is never becomes normal again,
it also makes you go through a path of learning and growing, as you search deep for answers.
Thank you so much for your kind words. I am sorry you went through so much.
Yes, this tragedy has completely taken my trust in people. How could my husband do such a horrific thing, and I never had any suspicions he could do them.
No, I am not getting any more help! I was seeing a therapist, spilled my guts to her, and the last visit, when she made my next appt. she didn't even know my name! This completely took my faith in help! I will deal with this with God's help and strength. I am so fed up with medicine and people I just want to stay alone and not let anyone in my world.
Thank you so much for caring.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.